|Can Anemia be the culprit?
Aug 24, 2009
Dr. Bob. I have been HIV + since 1992. Viral load undetectable for the past few years. T-Cells under 100. It has just been in the past few years that OI's have become a bit more common. I have been on injections of Neupogen once a month for the past 9 months. As of last week my doctor asked that I increase the dose to twice a month. (My current Doctor is out of town for a few weeks.) I was hospitalized two weeks ago and had a DIPS procedure to decrease the pressure on my portal hypertention and after the procedure I had three units of blood and two units of platelets. Understandably I am fatigued because of the hospital stay, but it seems as if my energy is running lower and lower instead of increasing. Should I be concerned with Anemia, and would this be something that would appear as obvious in a CBC? (Which I had done on Monday of this week?) Any help would be appriciated.
Response from Dr. Frascino
There are many potential causes for HIV-associated fatigue and certainly anemia would be on the list of common causes! Yes, a CBC would pick up whether you are anemic. Your HIV specialist should also screen you for other common and not-so-common causes of HIV-associated fatigue. Take a read through the archives of this forum. We have an entire chapter devoted to causes of HIV-associated fatigue.
Atripla and healthy juices (beet, carrot, etc.?
Does Acute HIV Infection symptoms last this long?
- Hpv After Breast Sucking Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Penis After Having Sex During Period What Are The Chances Of HIV
- Can Herpes Cause Diarrhea?
- Does Monistat Cure Vaginal Thrush?
- 7 Week Negative Rapid Blood Test After Low Risk Exposure
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.